Alert archive / Alabama / Special Weather Statements in 2022

Special Weather Statement, NWS Mobile, AL

April 6, 2022Choctaw County, Alabama

NWS Mobile, AL issued this special weather statement at Apr 6, 2022, 7:13 PM CDT for Choctaw County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 6, 2022, 7:13 PM CDT (00:13 UTC)
Expired
Apr 6, 2022, 8:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Hail
0.25 in
Wind
40

County Choctaw County, AL

The radar

The Birmingham radar (KBMX), 158 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2022-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2022-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS84 KMOB 070013
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
713 PM CDT Wed Apr 6 2022
 
ALZ051-070100-
Choctaw AL-
713 PM CDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northern Choctaw
County through 800 PM CDT...

At 712 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Kinterbish, or 7 miles south of Cuba, moving
east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Lisman and Pennington. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3214 8804 3212 8804
      3212 8845 3231 8842
TIME...MOT...LOC 0012Z 267DEG 31KT 3233 8835 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Apr 6, 3:51 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 6, 3:51 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
351 PM CDT Wed Apr 6 2022

.NEAR TERM UPDATE /Now Through Thursday/...A complex scenario
continues to unfold for convective development across the area
through the afternoon and evening hours. Currently, The gravity
wave has been becomes less defined across the area and is likely
not strong enough to enhance development due to the very dry air
aloft. A cold front is moving into northern Mississippi with much
cooler and drier air behind it. The airmass across the central
Gulf coast continues to warm and become very unstable. MLCAPE
values are currently around 3000 J/Kg around the area with
temperatures in the low 80s and dewpoints in the upper 60s to
around 70. However, as opposed to yesterday, deep layer shear
values are much lower today. The question will be just how many
storms are able to develop due to the lack of forcing until the
frontal boundary arrives this evening and the very dry mid and
upper level airmass over the region. If storms are able to develop
and maintain sustained deep updrafts, steep mid- level lapse
rates will support large hail and the dry mid levels will support
gusty winds. The tornado threat is low due to the lack of deep
layer direction shear.

We will continue to monitor thunderstorm development through the
afternoon and evening. The cold front will move through the area
this evening into early Thursday morning with additional development
along and ahead of the boundary. However, weak mid level forcing and
dry air in the mid and upper levels will likely hinder development.
A much cooler and drier airmass moves into the area in the wake of
the front. Highs today will be in the upper 70s and low 80s with
highs on Thursday in the upper 60s and low 70s. Lows tonight will be
in the upper 40s and low 50s inland to upper 50s along the coast. /13
&&

.SHORT TERM /Thursday night Through Saturday night/...A closed upper
low centered over the Midwest wobbles east, with several lobes of
energy swinging around the south side of the system through the
Short Term. These lobes help to re-enforce northerly flow over the
Southeast, bringing temperatures well below seasonal norms and a dry
airmass to the region through the weekend. The first passes over the
Southeast Friday into Friday night with the next being Saturday.
Temperatures drop into the low to mid 40s across much of the
forecast area Thursday night, falling into the upper 30s to low 40s
Friday and Saturday nights and flirting with record lows for the
dates in the process. High temperatures in the mid 60s to near 70
expected Friday and Saturday.

With the drier air, gusty winds, and drier fuels expected Friday, a
Red Flag Watch has been issued for the Florida Panhandle for Friday.
These conditions are expected again Saturday. Burning is discouraged
into and through the weekend.
/16

&&

.EXTENDED TERM /Sunday Through Wednesday/...An upper ridge moves
over and east of the Mississippi River Sunday into Sunday night
as more upper level shortwave begins to move southeast over the
western Conus. Surface high pressure that has moved over the
Southeast continues to shift east, with southerly flow returning
to the region by Monday. Good moisture return sets up over the
Southern Plains and Lower Mississippi River Valley into Monday.
The axis of high moisture values west over the Lower Mississippi
River Valley tilts a bit east into mid week, and with that best
rain chances for the forecast area Tuesday on or northwest of I-65
into mid week. With the passing upper ridge bringing increased
subsidence and increasing moisture values, temperatures rise back
to above seasonal norms Monday on. /16 &&

.MARINE...Moderate to strong south to southwesterly flow will continue
through this evening ahead of an approaching cold front. A moderate
to strong northwest flow follows in the wake of the front through
Thursday night. A moderate to strong northwest flow continues
through the early part of the weekend. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      54  73  43  67  39  69  44  76 /  50   0   0   0   0   0   0   0
Pensacola   58  73  48  70  45  71  47  75 /  50   0   0   0   0   0   0   0
Destin      60  72  52  69  48  69  52  72 /  50   0   0   0   0   0   0   0
Evergreen   53  72  41  67  37  67  39  77 /  80   0   0   0   0   0   0   0
Waynesboro  48  68  40  64  36  67  39  77 /  50   0   0   0   0   0   0   0
Camden      49  70  42  65  37  65  39  75 /  80   0   0   0   0   0   0   0
Crestview   56  74  41  70  38  70  37  77 /  60   0   0   0   0   0   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Thursday afternoon for ALZ265-266.

FL...High Rip Current Risk through Thursday afternoon for FLZ202-204-
     206.

     Fire Weather Watch from Friday morning through Friday evening
     for FLZ201>206.

MS...None.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CDT Thursday
     for GMZ630>636.

     Small Craft Advisory from 6 PM this evening to 10 AM CDT Friday
     for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Apr 6, 2:31 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
231 PM CDT Wed Apr 6 2022

ALZ054-062015-
Wilcox AL-
231 PM CDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northern Wilcox
County through 315 PM CDT...

At 230 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 6 miles west of Dannelly Reservoir, or 10 miles
north of Camden, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pine Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3224 8741 3224 8739 3220 8736 3220 8733
      3214 8728 3214 8725 3212 8726 3208 8719
      3205 8718 3205 8692 3204 8692 3196 8763
      3213 8755 3213 8752 3219 8752 3224 8750
      3226 8744
TIME...MOT...LOC 1930Z 252DEG 17KT 3215 8732

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black
Special weather statement, Apr 6, 2:53 PM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Wed Apr 6 2022

ALZ054-062045-
Wilcox AL-
253 PM CDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of southern Wilcox
County through 345 PM CDT...

At 253 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles southwest of Yellow Bluff, or 12 miles
east of Thomasville, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden, Pine Hill and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3198 8697 3189 8699 3185 8761 3198 8763
      3205 8712 3205 8703
TIME...MOT...LOC 1953Z 256DEG 31KT 3192 8752

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Black
Special weather statement, Apr 6, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
713 PM CDT Wed Apr 6 2022

ALZ051-070100-
Choctaw AL-
713 PM CDT Wed Apr 6 2022

...A strong thunderstorm will impact portions of northern Choctaw
County through 800 PM CDT...

At 712 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Kinterbish, or 7 miles south of Cuba, moving
east at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lisman and Pennington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
      3230 8800 3228 8801 3228 8802 3226 8801
      3218 8801 3215 8802 3214 8804 3212 8804
      3212 8845 3231 8842
TIME...MOT...LOC 0012Z 267DEG 31KT 3233 8835

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:59 PM CDTSpecial Weather StatementMOBChoctaw31 min
Apr 6, 8:30 PM CDTSpecial Weather StatementMOBMarengo45 min
Apr 6, 8:32 PM CDTMarine Dense Fog AdvisoryMOB6 hr
Apr 6, 8:33 PM CDTDense Fog AdvisoryMOBBaldwin, Mobile6 hr
Apr 6, 9:01 PM CDTSevere Thunderstorm WarningMOBClarke, Wilcox29 min
Apr 6, 9:16 PM CDTSpecial Weather StatementMOBWilcox44 min
Apr 6, 9:29 PM CDTSevere Thunderstorm WarningMOBWilcox31 min
Apr 6, 9:59 PM CDTSpecial Weather StatementMOBButler31 min
Apr 6, 11:43 PM CDTSpecial Weather StatementMOBCovington62 min
Apr 7, 4:37 AM CDTRed Flag WarningMOBBaldwin, Mobile13 hr
Apr 7, 2:57 PM CDTFire Weather WatchMOBEscambia, Okaloosa, Santa Rosa37 hr
Apr 7, 12:01 AM CDTRiver Flood WarningMOBGeorge, Greene, Jackson3 days

Nearby

Special Weather Statements in Alabama, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.